Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Comparison theorem for conjugate points of systems of $ n$th order nonselfadjoint differential equations

Author: E. C. Tomastik
Journal: Proc. Amer. Math. Soc. 96 (1986), 437-442
MSC: Primary 34C10; Secondary 47E05
MathSciNet review: 822435
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A comparison theorem for conjugate points of the two systems of linear differential equations $ {x^{(n)}} - {( - 1)^{n - k}}p(t)x = 0$ and $ {y^{(n)}} - {( - 1)^{n - k}}q(t)y = 0$, where $ p(t)$ and $ q(t)$ are $ m \times m$ matrices of continuous functions, is given. It is assumed that $ q(t)$ is positive with respect to a certain cone but no positivity conditions of any kind are imposed on $ p(t)$. No selfadjointness conditions are assumed; however, the results are new even in the selfadjoint case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10, 47E05

Retrieve articles in all journals with MSC: 34C10, 47E05

Additional Information

PII: S 0002-9939(1986)0822435-8
Keywords: Conjugate point, comparison theorem, $ {\mu _0}$-positive operators with respect to a cone
Article copyright: © Copyright 1986 American Mathematical Society